2 weeks post op, I'm getting a very itchy red bumpy rash around my incision. Should I be worried? (photo)

Doctor Answers (6)

2 weeks post op, I'm getting a very itchy red bumpy rash around my incision. Should I be worried? (photo)

+1
From the photo you posted, it appears to be a rash most likely from the surgical tape that was used, contact dermatitis.  The incision itself looks good.  You can try a OTC steroid cream to help with the itching and it should clear up soon.  Also contact your surgeon and let him/her know about your rash so they know you may have a sensitivity issue and go from there! ac


Newport Beach Plastic Surgeon
5.0 out of 5 stars 4 reviews

Post-op

+1
It looks like a reaction from either the surgical glue/tapes or something you're putting on your skin. You can apply hydrocortisone cream to the area to help with the itch. If it gets worse, check with your surgeon. Good luck!

N. Bill Aydin, MD
New Jersey Plastic Surgeon
5.0 out of 5 stars 14 reviews

Rash 2 weeks after surgery

+1
You are probably reacting to something you are putting on your skin, either a cream or adhesive.  Check with your surgeon.  Switch to something mild like Dove soap and an over the counter steroid.  Should clear up in a couple weeks.

Terrence Murphy, MD
Englewood Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Itchy rash around incision

+1
Sensitivity to adhesive is the most common cause of a bumpy and itchy rash around an incision right after surgery. You can wash the area well with Ivory soap, and apply an over the counter steroid cream for relief, though it is important to check with your surgeon before you do so.

Peter E. Johnson, MD
Chicago Plastic Surgeon
4.0 out of 5 stars 28 reviews

2 weeks post op, I'm getting a very itchy red bumpy rash around my incision. Should I be worried? (photo)

+1
Thank you for your question. The rash that you have in your picture appears to be contact dermatitis. This is easily treated. I recommend that you make an appointment with your plastic surgeon to discuss treatment options.

Wesley T. Myers, MD
Conroe Plastic Surgeon
5.0 out of 5 stars 1 review

Post op rash

+1
I assume that you had a breast augmentation. This looks like a simple contact dermatitis that should respond to OTC steroid cream. You might want to check w your doctors office to learn what type of adhesive was used as you may be sensitive to it. 

Joel Aronowitz, MD
Los Angeles Plastic Surgeon
3.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.